It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diet & Nutrition Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-21-2004, 11:48 PM   #1
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 156
malibubarbie999 HB User
Question Concerned About Nutrients

Hey everyone, thanks for taking the time to read this. I would greatly appreciate any feedback you have to offer. I am 21/F vegetarian. I am currently taking Adderall XR (amphetamine) for ADHD. I am not supposed to have fruit, juice, vitamin C (not even supplements) or anything acidic while on this medication. Well, seeing I don't eat meat, fruit used to make up a good part of my diet. I am very petite and feel I am losing out on a lot of nutrients. I just don't feel as healthy as I used to. So basically, my diet now only consists of water, carbs, veggies and some dairy. I need the medication to control my symptoms but I don't want to put my nutritional health in jeopardy. Any suggestions?

 
Sponsors Lightbulb
   
Old 12-22-2004, 05:42 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Concerned About Nutrients

barbie,

Since the XR is a time-release, I assume you take it in the morning (or else you'll be awake all night.) It's true that extra dietary acids block some of the absorption and basic products enhance it.
Sine the reaction is ALL in the stomach, why not take it before or after a non-offensive breakast like toast and eggs. The slow-release formulation peaks at about 8 hours and then begins to wane for the rest of the day. I think you will be fine with all the fruit you want by dinnertime and into the evening. By then there's no drug in your stomach to worry about.
Are you taking it for adult ADD?
(It is probably lowering your appetite to near zero- that's the was amphetamines are.)

 
Sponsors Lightbulb
   
Old 12-22-2004, 09:29 AM   #3
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 156
malibubarbie999 HB User
Re: Concerned About Nutrients

Thanks so much for your input! I will try that today, as I wasn't sure how long the drug stayed in your stomach. Yes, I am taking it for adult ADD and I am finding it hard to eat. Food just doesn't seem appetizing anymore, it's like I have to force myself. I've lost 20 lbs in the 3 months I've been taking it, and my doc is kinda concerned about this. By any chance, do you, or anyone you know, take this med for adult add, and have you noticed the same thing?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Gabapentin depletes these nutrients... ladybird988 Back Problems 8 01-30-2010 10:18 PM
Need help with keeping up with daily nutrients Amacfa General Health 1 04-22-2009 08:11 AM
Cooking vegetables causes nutrients to be lost? Concerned Male Diet & Nutrition 2 03-20-2007 06:27 PM
I'm not gaining weight and I'm concerned!!! tangerinedream8 Pregnancy 7 06-27-2006 09:37 AM
A way to get ALL my nutrients? genxsis Nutritional Disorders 7 12-30-2005 06:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:30 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!